MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon detachment occurred.A 7.00mm/ 2.0cm/ 90cm peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon detached upon performing a dialysis access angioplasty.The procedure was changed to an open "cut-down" for balloon isolation and surgically removed it from the vessel.No further complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was returned in two pieces; the balloon was separated from the device shaft.Only a segment of the proximal balloon sleeve remained attached to the device, most of the balloon and the whole tip section of the device were removed.The balloon was returned in 2 sections- a full circumferential tear was present on the balloon material of both sections.Section 1 of the balloon material was attached to the shaft of the device.Section 2 of the balloon material includes the remainder of the balloon with the blades and distal cone of the balloon attached.No tip or marker bands were present on either section of the balloon material.No issues noted with the blades of this device.All blades bonded securely to the balloon surface.No tip was returned with the device.No marker bands were returned with the device.A visual and tactile examination identified blood within the shaft of the device.
 
Event or Problem Description
It was reported that a balloon detachment occurred.A 7.00mm/2.0cm/90cm peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon detached upon performing a dialysis access angioplasty.The procedure was changed to an open "cut-down" for balloon isolation and surgically removed it from the vessel.No further complications were reported and patient was stable post procedure.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10087993
Report Number2134265-2020-06948
Device Sequence Number2561227
Product Code PNO
UDI-Device Identifier08714729813774
UDI-Public08714729813774
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0023133136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;